If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Tired

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Tired

    [Tired]

    Author: Ron (---.sasknet.sk.ca)

    Date: 11-21-02 14:18

    My son, age 15, has had his daily dose of Nadolol 20 mg.changed to 80 mg.

    He had collapsed while walking to school on Oct 30, His defib, kicked in and he regained a normal heart beat. Had a few other injuries from falling but is ok.

    My question is....does anyone else have the problem of extreme tiredness from taking Nadolol, (he takes it each morning around 8 A.M.) he was not to bad when at 20 mg but this seems to have really wiped him out.....life is not so fun when you can barely stay awake.

    would love to hear from anyone that has any comments .

    Ron

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Tired]

    Author: Reenie Smith (---.snbrca.adelphia.net)

    Date: 11-21-02 14:33

    Ron

    I don't know the answer to your question but wanted to tell you I'll be thinking about him. It's hard enough to be 15 without having other things to worry about.

    Reenie

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Tired]

    Author: Board Moderator (Sarah Beckley (---.client.attbi.com)

    Date: 11-21-02 14:48

    Dear Ron,

    Please read my reply to your first posting of this question under that other thread whose name I don't remember right now.

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Tired]

    Author: Ron (---.sasknet.sk.ca)

    Date: 11-21-02 14:54

    I thought I had posted the same question earlier today but have no idea where it went to..I thought cyber space had eaten it !! where did you see it??

    Thanks,

    Ron

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Tired]

    Author: Linda, Bd of Directors (---.wmnsmd.adelphia.net)

    Date: 11-21-02 15:24

    Dear Ron, extreme tiredness is a frequent problem in HCM. When you add the side effect of tiredness that is so common with the frequently used meds, esp beta blockers, it is a major thing to adapt to. I'm so glad my son has rarely had any complaints of pain, but the tiredness is so disabling, and just doesn't seem to catch appropriate attention. It must seem like a minor thing to complain of, but it seems to rule my son's life. One more thing for the researchers, I guess. I wish I could answer the question with a solution, but you really have to let the doctor know how bad it is. A med adjustment may be a possibility. Have you been in touch with Lisa? She may have some suggestions. I'm so glad to hear your son's ICD was there when needed. Thinking of you and your family, Linda

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Tired]

    Author: Steve (---.proxy.aol.com)

    Date: 11-21-02 15:30

    Ron,

    Sarah's resonse to your son's tiredness is on the post from Lisa titled "I'm home". It's the sixth post on that title.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Tired]

    Author: Board Moderator (Sarah Beckley (---.client.attbi.com)

    Date: 11-21-02 16:14

    THANKS, Steve!

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Tired]

    Author: Erica (---.atlnga1.dsl-verizon.net)

    Date: 11-21-02 17:41

    Ron ... http://www.hcma-heart.com/messages/r...&i=6103&t=6103

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Tired]

    Author: Heather (65.247.157.---)

    Date: 11-22-02 06:02

    Ron,

    I started taking Nadolol when I was 14 (now 30) and they started me on 40mg, but I couldn't tolerate it. It made me so tired and dizzy, kinda like me new med now, so they cut me back to 20mg. I found that if I took it at night before bed it was better, so you might have your son try that. Maybe ask your dr. about taking half a tablet for a week and then start on the full dose. May have to start gradually. Once I got used to the 20, they bumped me up to 40, and I've taken it ever since until recently, they switched me to Sotalol.

    Best of luck,

    Heather

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Tired]

    Author: Sarah B. Board Moderator (12.144.99.---)

    Date: 11-22-02 06:13

    R

    Yes, it also helps to take your big dose before bed --most of the drowsiness should get slept off that way.

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Tired]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 11-22-02 06:58

    Hi, Did your son have an appriopriate discharge of his ICD? I mean did he go into VF and the device fire or did he have some other issue that made the device fire?

    Re the drug dose, talk to the doc. he may be able to take 1/2 in the morning and 1/2 at night also you may want to see if you can cut the dose back for a little while then slowly bring it back up to 80 thereby giving him a chance to adjust. If his ICD fired due to a high heart rate they may be attempting to keep the rate down with the drugs so becareful with changeing doses..TALK to the DR.

    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Tired]

    Author: Pat (---.d00832.dlup.digitaldune.net)

    Date: 11-22-02 12:26

    Ron,

    Is he monitoring his own blood pressure regularly? My own experience is that my fatigue is closely related to running a low blood pressure. In October Dr. Shah gave me the guideline of titrating the beta-blocker to keep my systolic blood pressure above 110 and below 130. I take the med twice a day to reduce the peak effect and I take my blood pressure every couple of days at different times. Not only has my blood pressure been better controlled, but also I've had MUCH less fatigue and almost no dizziness with my customary activities.

    As Lisa says, the reasons for the increase in the dosage are very important, but it might be worth discussing more definite guidelines with the doctors regarding how to judge whether the dosage and timing of the administration of the drug can be modified.

    I'm glad you're pursuing this for your son. It's important he stay on the meds and minimizing the side effects will make it easier for him to do so. Good luck!

    Pat
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X